×

Asymptotic stability of ground states in some Hamiltonian PDEs with symmetry. (English) Zbl 1267.35140

Summary: We consider a ground state (soliton) of a Hamiltonian PDE. We prove that if the soliton is orbitally stable, then it is also asymptotically stable. The main assumptions are transversal nondegeneracy of the manifold of the ground states, linear dispersion (in the form of Strichartz estimates) and nonlinear Fermi Golden Rule. We allow the linearization of the equation at the soliton to have an arbitrary number of eigenvalues. The theory is tailor made for the application to the translational invariant NLS in space dimension 3. The proof is based on the extension of some tools of the theory of Hamiltonian systems (reduction theory, Darboux theorem, normal form) to the case of systems invariant under a symmetry group with unbounded generators.

MSC:

35P15 Estimates of eigenvalues in context of PDEs
35Q55 NLS equations (nonlinear Schrödinger equations)
35C08 Soliton solutions
35B06 Symmetries, invariants, etc. in context of PDEs
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] Bambusi, D.; Cuccagna, S., On dispersion of small energy solutions of the nonlinear Klein Gordon equation with a potential, Amer. J. Math., 133, 1421-1468, (2011) · Zbl 1237.35115
[2] Beceanu, M., New estimates for a time-dependent Schrödinger equation, Duke Math. J., 159, 417-477, (2011) · Zbl 1229.35224
[3] Buslaev, V.S.; Perelman, G.S., Scattering for the nonlinear Schrödinger equation: states that are close to a soliton, Alge. i Anal., 4, 63-102, (1992) · Zbl 0853.35112
[4] Cuccagna, S.; Mizumachi, T., On asymptotic stability in energy space of ground states for nonlinear Schrödinger equations, Commun. Math. Phys., 284, 51-77, (2008) · Zbl 1155.35092
[5] Cuccagna, S., Stabilization of solutions to nonlinear Schrödinger equations, Commun. Pure Appl. Math., 54, 1110-1145, (2001) · Zbl 1031.35129
[6] Cuccagna, S., The Hamiltonian structure of the nonlinear Schrödinger equation and the asymptotic stability of its ground states, Commun. Math. Phys., 305, 279-331, (2011) · Zbl 1222.35183
[7] Cuccagna, S.: On asymptotic stability of moving ground states of the nonlinear Schrödinger equation. Preprint: http://arxiv.org/abs/1107.4954v4 [math.Ap], 2012 · Zbl 1237.35115
[8] Fröhlich, J.; Gustafson, S.; Jonsson, B.L.G.; Sigal, I.M., Solitary wave dynamics in an external potential, Commun. Math. Phys., 250, 613-642, (2004) · Zbl 1075.35075
[9] Gustafson, S., Nakanishi, K., Tsai, T.-P.: Asymptotic stability and completeness in the energy space for nonlinear Schrödinger equations with small solitary waves. Int. Math. Res. Not. no. 66, 3559-3584 (2004) · Zbl 1072.35167
[10] Gang, Z.; Sigal, I.M., Relaxation of solitons in nonlinear Schrödinger equations with potential, Adv. Math., 216, 443-490, (2007) · Zbl 1126.35065
[11] Gang, Z.; Weinstein, M.I., Dynamics of nonlinear Schrödinger/Gross-Pitaevskii equations: mass transfer in systems with solitons and degenerate neutral modes, Anal. PDE, 1, 267-322, (2008) · Zbl 1175.35136
[12] Perelman, G.S., Asymptotic stability of multi-soliton solutions for nonlinear Schrödinger equations, Comm. Part. Diff. Eqs., 29, 1051-1095, (2004) · Zbl 1067.35113
[13] Perelman, G.S.: Asymptotic stability in \(H\)\^{}{1}of NLS. One soliton case. Personal communication, 2011 · Zbl 0837.35039
[14] Schmid, R.: Infinite-dimensional Hamiltonian systems, Monographs and Textbooks in Physical Science. Lecture Notes, Vol. 3, Naples: Bibliopolis, 1987
[15] Sigal, I.M., Nonlinear wave and Schrödinger equations. I. instability of periodic and quasiperiodic solutions, Commun. Math. Phys., 153, 297-320, (1993) · Zbl 0780.35106
[16] Soffer, A.; Weinstein, M.I., Resonances, radiation damping and instability in Hamiltonian nonlinear wave equations, Invent. Math., 136, 9-74, (1999) · Zbl 0910.35107
[17] Yajima, K., The \(W\)\^{}{\(k\),\(p\)} continuity of wave operators for Schrödinger operators, J. Math. Soc. Japan, 47, 551-581, (1995) · Zbl 0837.35039
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.